Yeah, so yesterday and today I was getting my medical records from the ER visit regarding this episode. (It turns out my regular doctors didn’t have them; that’s part of the reason why I wanted them. Also curiosity because I couldn’t remember much about the visit. Only snapshots of it.) The records the hospital gave me yesterday didn’t seem complete; there was no psych eval, and I was pretty sure I must have had one. I mean, mentally ill person presenting with symptoms of mental illness, so… I called the hospital again and it turns out you need to fill out a separate form to request psych records. So I did and got those additional records today.
There wasn’t much, but what it did have to say was quite interesting: I told the doctor that I’d taken Tramadol because I’d had a terrible headache in the morning. Now, they’ve been prescribing me Tramadol off and on for years, at least since the beginning of the Great Headache Crisis. My drug screen showed “therapeutic levels” of aspirin and Tylenol, which would make sense: get terrible headache, take aspirin, take Tylenol, neither of them work, so take Tramadol. But on account of how I can’t remember much about those three days, this was the first I knew about taking Tramadol that day.
Even though I’d taken it loads of times before (and a few times since then) with no problem, I called up a pharmacist anyway and asked if it interacted with any of my four psych meds. He looked it up and said yes, it could potentially interact with two of them and cause loss of balance, altered mental state, delirium, confusion, and memory loss.
In other words, virtually every symptom I experienced.
I thanked the pharmacist, hung up and dialed my doctor’s office, and told them to never prescribe Tramadol for me again. Obviously it doesn’t interact with my other drugs every time I take it, but I can’t afford the risk of going on any more three-day-long “funny turns.”